Doctor insights on:
Can Amoxicillin Cause Constipation
Took amoxicillin 875 mg 3 tid for 6 days then dr changed to augmentin (amoxicillin and clavulanate) 875 mg 2 time/day for 5 days and Medrol dose pak. Can these cause constipation?
Not likely. . .: Antibiotics typically lead to diarrhea rather than constipation as they tend to alter the balance of gut bacteria. Clostridium difficile colitis is a classic response. Augment is also well known for causing diarrhea, much more so than just plain amoxicillin. If you've noticed constipation, look for changes in diet, hydration, activity, etc. Also meds like Diphenhydramine can cause constipation. ...Read more
3 month old with enlarged ureters, on chronic amoxicillin. 2nd round of thrush and now starting to have constipation. Is there a probiotic to use?
Lactobacillus.: Though some will recommend the use of any probiotic strain or those in yogurt, lactobacillus rhamnosus (especially lactobacillus gg) is one of the more extensively studied probiotics and may offset side effects associated with antibiotics. The fact that your child is on antibiotics suggests that the level of kidney involvement is significant, therefore continue to take the antibiotics as suggested! ...Read more
I had my send attack of diverTicultis in 13 months. I always eat high fiber. I am currently on day 2 of augmentin (amoxicillin and clavulanate), what can I take for constipation?
Drink water!: With your bowel condition avoid laxatives of any sort. Increase your fluid intake!! Drink loads of water and continue your diet as prescribed by your treating physician. Be patient!! Hope this helps. PS You might start ACTIVA a yogurt "Probiotic" take one serving each night before bed. This will require some time but stick to it. No chemicals! ...Read more
Hi, I have been having Nausea, feeling like vomiting but cant, shortness of breathe, chills at times, constipation, and Stomach aches for the fast 5 days even though I have been taking Amoxicillin that was prescribed by my doctor for more than 3 days?
I have been on Augmentin (amoxicillin and clavulanate) for 8 days, first 6 constipated last two have had bloody diarrhea. I took some pepto this morning. What causing bloody stool?
I'm taking Amoxicilin, Omeprazole, Azithromycine, bismuth subcitrate. Can I have constipation in first days and now have diarrhea?
Yes: Bismuth can cause constipation but antibiotics like amoxicillin & azithromycin often cause diarrhea because they kill much of our friendly flora as well as unfriendly bacteria like H. pylori. I advise all my patients to take probiotics like Sacchromyces bouardii & lactobacillus acidophilus & bifidus while taking antibiotics & for a few weeks after to prevent & reverse diarrhea from antibiotics. ...Read more
Yes it can..: Headache is listed as one of the top ten side effects of amoxicillin--nausea, vomitting, diarrhea are among the most frequent side effects. If it is bothersome, stop the med and inform your doc asap for an alternative if needed. At times, mild headache can be controlled with tylenol/motrin etc. Consult your doc. Good luck. ...Read more
No: Amoxacillin is an amino penicillin and is probably the most commonly used antibiotic used in the usa in a patient who is not allergic to penicillin. I have honestly never heard of this drug causing green phlegm. It is more likely that the antibiotic is being used to resolve the green phlegm. ...Read more
No: Not likely!Get a more detailed answer ›
My14 month old has been on amoxicillin for 10 days & was getting better but last 2 days her cough & congestion r worse; what could b the cause? Thank u
Resistant bacteria?: If worse call her doctor and discuss it with them. ...Read more
Please no lectures. I am an activist for cannabis. I just want to know if it will cause a bad reaction if I use it whilst on amoxicillin... Thanks?
My son ingested his sister's antibiotics and he is supposed to start his amoxicillin dosage yesterday but I didn't give it to him cause he took his si?
How long does amoxicillin stay in your system after you take it? I guess the active life in hours? (how long would it cause side effects).
Varies by dose and…: If other (interacting) meds/supplements R being taken. Half-life is 61.3 min; 60% of the dose is excreted in urine 6-8 hrs after dose. Generally a med is cleared from the system within 10 half-live, thus about 10 hours. Other meds may prolong its presence in the body; so side effects may last longer. Depending on what side effects U R having, U may need to seek medical help quickly (swollen throat ...Read more
Common, not normal: Antibiotic associated diarrhea is pretty common; more serious is c difficile associated colitis, often due to antibiotic use. Call your prescribing doc to notify them, and make adjustments, ranging from eating yogurt, taking probiotics, stopping or changing the meds, or more. ...Read more
Altered immunity: During mononucleosis (ebv virus) infection, the virus infects b cells of the immune system and epithelial cells. This together with the presence of Amoxicillin can result in a type of drug rash which does not usually result in a true long-term allergic reaction to the drug. ...Read more
Doubtful: Gallstones are caused by an imbalance of bile salts, lecithin and cholesterol. What causes this is probably multifactorial, and heavily dependent on genetics, either inherited or acquired. While it is possible an antibiotic could contribute, it is very unlikely. Especially with short term use. ...Read more
Yes.: Take with food and water. You can use probiotics and eat yogurt, to minimize diarrhea. Diarrhea is a common side effect of many antibiotics. ...Read more
False + test cocaine: You need to look at the specific test done and see what things give a false positive test. Not likely is my guess or they would have warned you. ...Read more
Amoxicillin weight: It is unlikely that Amoxicillin would cause weight gain. There is some suggestion that certain colon bacteria may contribute to weight gain, and antibiotics might change this, but no good hard evidence. It is more likely that the infection that is being treated, has somehow change your taste buds, appetite, or activity level, and this has contributed to your weight gain. ...Read more
Can a long does of amoxicillin cause gastritis and how long can it last after a two weeks of taking the antibiotic?
Yes: All antibiotics can cause various forms of GI upset. They also change the balance of bacteria/micro organisms in the GI tract which can cause symptoms. Often eating yogurt daily with live cultures or probiotics can be helpful in alleviating the symptoms. If this does not help after a week I would recommend talking to your primary care doctor. I would also avoid alcohol during this time. ...Read more
Submental lymph node was 2.6 x 1.2 x 0.6 cm. Went down after amoxicillin for 21 days to 1.6 x 1.0 x 0.4 cm but I don't know what caused this? Help
Infection?: The major function of lymph nodes is to help eradicate infection and those lymph nodes can remain enlarged weeks to longer even after the infection is gone. If you did not have an infection or any other specific reason for lymph node enlargement you should see medical attention to make sure nothing else is wrong. Good luck ...Read more
I had a one week course of amoxicillin 10 months ago & suffered bloating during, im still bloated now, what could be the cause & how can I fix it?
Doctor can evaluate: One week of Amoxicillin usually doesn't cause any problems. A primary care doctor and a GI specialist can evaluate to see what the bloating is caused by. Other causes of bloating should be looked for, because the timing of the symptoms could just be coincidentally related to the amoxicillin. Bloating symptoms may come from stomach / intestine / liver / cancer disorders, etc... ...Read more
My son has a cyst in his kidney, I was told it's no cause for concern. Is it safe to take amoxicillin Or other meds not related to this condition?
Taking amoxicillin caused me to haveyeast infection symptoms & bloody mucus like disharge, is this normal and can I treat the infection while on meds?
Any antibiotic can cause antibiotic associated gastrointestinal issues. Gas could be one of those. One possible mechanism would be that the antibiotics changes the bacterial make up of the intestines leading to the symptoms that you described. I always encourage patients to use a probiotic while on antibiotics.
I hope this was helpful. ...Read more
- Talk to a doctor online
- Do antibiotics make you constipated?
- Can parasites cause constipation?
- Can formula cause constipation?
- Can dieting cause constipation?
- Can corn cause constipation?
- Can folic acid cause constipation?
- Can too much iron cause constipation?
- Can probiotics cause constipation in babies?
- How much mineral oil to take for constipation?
- Can b12 cause constipation?
- Can constipation cause inflammation?
- Can amoxicillin cause blood in urine?
- Does flucloxacillin make you constipated?
- Can amoxicillin cause vaginal bleeding?
- Does sabudana cause constipation?
- Daflon cause constipation
- Having constipation for long time
- Can amoxicillin cause abdomial cramps?
- Ibs constipation probiotics
- Can augmentin cause constipation?